Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Exp Dermatol. 2003 May;28(3):254-6.

Severe generalized argyria secondary to ingestion of colloidal silver protein.

Author information

  • 1Department of Dermatology, Ealing Hospital, London, UK. jonathanmlwhite@hotmail.com

Abstract

Argyria is a rare cause of cutaneous discolouration caused by silver deposition. We report a case of dramatic and diffuse argyria secondary to ingestion of colloidal silver protein over a 1-year period. Stained electron microscopy with spectral analysis was used to confirm the clinical diagnosis. Silver-protein complexes are deposited in the skin and reduced to inert silver salts by sunlight in a process similar to that harnessed in photography. Our patient had obtained the silver for consumption via mail order. It had been advertised as a cure for a variety of diseases. Colloidal silver protein is commercially available as a 'food supplement', hence circumventing the strict controls placed on medicines.

PMID:
12780705
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk